MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 9MM; PRSTHSIS,KNEE,PATLLOFMOROTIBL,SMI-CNSTRND,CMNTD,POLYMR/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 9MM; PRSTHSIS,KNEE,PATLLOFMOROTIBL,SMI-CNSTRND,CMNTD,POLYMR/METAL
Catalog Number 71453111
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a knee revision surgery was performed to one side of bilateral patient due to infection.It is unknown which side was affected.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical task concluded, insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, it was communicated that due to infection, one insert component was revised approximately 3 months post bilateral tka/implantation.No further clinically relevant documentation and/or information were provided, therefore the root cause of the reported infection remains unknown.The patient impact beyond the revision (single poly exchange) for infection, probable additional antibiotic therapy, and an expected post-op convalescence period cannot be determined.No further medical assessment is warranted at this time.Product was sterilized according to sterilization release documentation from quality control.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 3-4 9MM
Common Device Name
PRSTHSIS,KNEE,PATLLOFMOROTIBL,SMI-CNSTRND,CMNTD,POLYMR/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7900162
Report Number1020279-2018-01867
Device Sequence Number13780997
Product Code JWH
UDI-Device Identifier00885556033975
UDI-Public00885556033975
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453111
Device Lot Number17LM05310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;